Alert archive / Minnesota / Gale Warnings in 2016
Gale Warning 9, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Nov 27, 2016, 4:01 AM CST. It took effect at Nov 28, 2016, 1:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 4:01 AM CST (10:01 UTC)
- In effect from
- Nov 28, 2016, 1:00 AM CST
- Expired
- Nov 28, 2016, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
262 WHUS73 KDLH 271001 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 401 AM CST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FOR MONDAY MORNING... .AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS EASTERN SOUTH DAKOTA SUNDAY EVENING INTO MONDAY MORNING, WHICH WILL BRING WITH IT A TIGHTENING SURFACE PRESSURE GRADIENT. THIS WILL RESULT IN GUSTY EASTERLY WINDS OVER LAKE SUPERIOR, WHICH SHOULD SUPPORT GUSTY WINDS AND HIGHER WAVES. LSZ140-141-272015- /O.EXT.KDLH.SC.Y.0078.161128T0100Z-161128T0700Z/ /O.NEW.KDLH.GL.W.0009.161128T0700Z-161128T1300Z/ /O.NEW.KDLH.SC.Y.0079.161128T1300Z-161129T1200Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 401 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM MONDAY TO 6 AM CST TUESDAY. * SUSTAINED WINDS...EAST 10 TO 20 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-146>148-272015- /O.EXT.KDLH.SC.Y.0078.161128T0100Z-161129T1000Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 401 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST TUESDAY... * SUSTAINED WINDS...SOUTHEAST 10 TO 20 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ142>145-272015- /O.CON.KDLH.SC.Y.0078.161127T2100Z-161129T1000Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 401 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 10 TO 20 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS
4 follow-up statements
661 WHUS73 KDLH 271613 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1013 AM CST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FOR MONDAY MORNING... .AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEASTWARD INTO THE RED RIVER VALLEY REGION BY MONDAY AFTERNOON. AS THE LOW MOVES TO THE NORTH...WINDS WILL INCREASE CONSIDERABLY ACROSS WESTERN LAKE SUPERIOR. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG PORTIONS OF THE NORTH SHORE...WITH GALE FORCE WINDS EXPECTED ALONG THE FAR NORTHERN PORTION OF THE SHORELINE DURING THE EARLY MORNING HOURS OF MONDAY MORNING. LSZ140-141-280215- /O.CON.KDLH.SC.Y.0078.161128T0100Z-161128T0700Z/ /O.CON.KDLH.GL.W.0009.161128T0700Z-161128T1300Z/ /O.CON.KDLH.SC.Y.0079.161128T1300Z-161129T1200Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 1013 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 6 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...GALE FORCE TO 35 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-280215- /O.CON.KDLH.SC.Y.0078.161127T2100Z-161129T1000Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 1013 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...GALE FORCE TO 35 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-280215- /O.CON.KDLH.SC.Y.0078.161128T0100Z-161129T1000Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 1013 AM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST TUESDAY... * SUSTAINED WINDS...SOUTHEAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
620 WHUS73 KDLH 272215 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 415 PM CST SUN NOV 27 2016 ...GALE WARNING FOR PORTIONS OF THE NORTH SHORE OVERNIGHT... .AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEASTWARD INTO THE RED RIVER VALLEY REGION BY MONDAY AFTERNOON. AS THE LOW MOVES TO THE NORTH...WINDS WILL INCREASE CONSIDERABLY ACROSS WESTERN LAKE SUPERIOR. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG PORTIONS OF THE NORTH SHORE...WITH GALE FORCE WINDS EXPECTED ALONG THE FAR NORTHERN PORTION OF THE SHORELINE DURING THE EARLY MORNING HOURS OF MONDAY MORNING. LSZ140-141-280530- /O.CON.KDLH.SC.Y.0078.161128T0100Z-161128T0700Z/ /O.CON.KDLH.GL.W.0009.161128T0700Z-161128T1300Z/ /O.EXT.KDLH.SC.Y.0079.161128T1300Z-161129T1800Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 415 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM MONDAY TO NOON CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS INCREASING TO GALES TO 35 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-280530- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161129T1000Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 415 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-280530- /O.CON.KDLH.SC.Y.0078.161128T0100Z-161129T1000Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 415 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAP
286 WHUS73 KDLH 280426 AAA MWWDLH URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1026 PM CST SUN NOV 27 2016 ...GALE WARNING FOR PORTIONS OF THE NORTH SHORE OVERNIGHT... .AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEASTWARD INTO NORTHERN MINNESOTA BY MONDAY EVENING. AS THE LOW MOVES TO THE NORTH...WINDS WILL CONTINUE TO INCREASE ACROSS WESTERN LAKE SUPERIOR. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG PORTIONS OF THE NORTH SHORE...WITH GALE FORCE WINDS EXPECTED ALONG THE FAR NORTHERN PORTION OF THE SHORELINE DURING THE EARLY MORNING HOURS OF MONDAY. LSZ140-141-281430- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161128T0700Z/ /O.CON.KDLH.GL.W.0009.161128T0700Z-161128T1300Z/ /O.CON.KDLH.SC.Y.0079.161128T1300Z-161129T1800Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 1026 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO NOON CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-281430- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161129T1000Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 1026 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-281430- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161129T1000Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 1026 PM CST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
169 WHUS73 KDLH 281018 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 418 AM CST MON NOV 28 2016 ...GALE WARNING FOR PORTIONS OF THE NORTH SHORE EARLY THIS MORNING... .AN AREA OF LOW PRESSURE WILL INTENSIFY AS IT MOVES NORTHEASTWARD INTO NORTHERN MINNESOTA BY MONDAY EVENING. AS THE LOW MOVES TO THE NORTH...WINDS WILL CONTINUE TO INCREASE ACROSS WESTERN LAKE SUPERIOR. THE WINDS ARE EXPECTED TO BE STRONGEST ALONG PORTIONS OF THE NORTH SHORE...WITH GALE FORCE WINDS EXPECTED ALONG THE FAR NORTHERN PORTION OF THE SHORELINE DURING THE EARLY HOURS THIS MORNING. THEN...SMALL CRAFT ADVISORY CRITERIA WINDS ARE EXPECTED FOR THE REST OF THE DAY. LSZ140-141-282030- /O.CON.KDLH.GL.W.0009.000000T0000Z-161128T1300Z/ /O.CON.KDLH.SC.Y.0079.161128T1300Z-161129T1800Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 418 AM CST MON NOV 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * SUSTAINED WINDS...EAST 20 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142>145-282030- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161129T1000Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI- 418 AM CST MON NOV 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 20 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-146>148-282030- /O.CON.KDLH.SC.Y.0078.000000T0000Z-161129T1000Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- OAK POINT TO SAXON HARBOR WI- 418 AM CST MON NOV 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * SUSTAINED WINDS...EAST 15 TO 20 KNOTS. * WIND GUSTS...UP TO 30 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JTS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Nov 27, 3:46 AM CST, 15 minutes earlier.
Area forecast discussion, Nov 27, 3:46 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
346 AM CST Sun Nov 27 2016
.SHORT TERM...(Today through Monday)
Issued at 346 AM CST Sun Nov 27 2016
Dense fog this morning may give way to a brief period of partial
clearing late this morning into the afternoon today before overcast
skies return again this evening. Rain will begin from south to north
this evening with a wide band of moderate rainfall expected to
spread north across the region overnight. As the low lifts into the
Red River Valley by Monday morning a dry slot is expected to cause a
break in the rain, but as some limited instability works its way up
across the mid/upper Mississippi river valley showers and a few
thunderstorms will develop in the late morning to mid afternoon. A
chance for a rain/snow mix across the higher elevations of the MN
Arrowhead tonight but otherwise all rain through Monday afternoon
due to well above normal temperatures. Highs in the mid 30s to low
40s today, warmest in northwest Wisconsin where the most sunshine is
expected. Lows will be in the mid 30s as well with temperatures not
falling much due to warm air advection and overcast skies. Highs
warming to the mid to upper 40s Monday afternoon, approaching record
warmth. Record highs 49 at DLH (forecast 45) and 50 at INL (forecast
43).
On the synoptic scale not much change in the forecast as guidance
comes in to better agreement on the sfc low placement...over
northeast Minnesota this afternoon as the upper-level shortwave
trough ejects out of the Rockies, deepening as it lifts north
towards the eastern Dakotas this evening and settling in across the
Red River Valley on Monday. Warmer airmass advects in from the south
tonight as the warm front associated with the low lifts northward,
though the amount of sfc heating will be greatly impacted by cloud
coverage today. Decided to again stay pessimistic despite the
fairly widespread breaks in the clouds yesterday. Over northeast
Minnesota fog/stratus will likely stay in place through the early
afternoon limiting temps, but in northern Wisconsin periods of
sunshine and thus warmer temperatures seem more likely. Otherwise a
light southeast wind with increasing high/mid level clouds towards
the evening. Highs in the mid 30s to low 40s.
In the evening hours rain spreads north across the region with
around a half inch of rain possible overnight. Most guidance is
consistent in depicting a dry slot impacting much of the Northland by
daybreak Monday. Temperatures steady or warming overnight.
A break in the rain Monday with late morning to mid afternoon
showers and thunderstorms possible. With freezing heights around 3-5
kft AGL some hail/grauple is possible with any thunderstorms that
develop, though think coverage of storms would be fairly limited.
The coverage of general thunderstorm risk in SPC's latest Day 2
Outlook provides a good guide to where storms will be possible,
which is pretty much anywhere across northeast Minnesota and
northwest Wisconsin. The region remains well into the warm sector of
the low through Monday resulting in mild conditions with a breezy
east-southeast wind.
.LONG TERM...(Monday night through Saturday)
Issued at 346 AM CST Sun Nov 27 2016
The storm system from Monday will continue through much of the week
as the sfc low pressure system that is progged over the eastern
Dakotas and western Minnesota sits and spins. Chances of
precipitation across northwestern WI will decrease Tuesday morning,
compared to those over northeast MN, as a dry slot is being progged
by the latest synoptic guidance, such as the GFS/NAM/ECMWF. Thanks
to a strong push of warm air advection on the leeward side of the
low pressure, warmer temperatures, enhanced moisture with
precipitable water values between 0.5-0.6 inches, and enhanced
isentropic lift will support at least some chances of rain across
the area. Highs Tuesday will cool a bit from what they are fcst from
Monday, with values in the upper 30s to lower 40s across the region.
Thermal profiles from GFS/NAM models indicate a brief period of a
wintry mix of rain/snow Tuesday morning before transitioning to a
chance of all snow early Wednesday morning. Precipitation types will
be a bit tough to pin down on the exact timing as it is possible
that during the day time, when the temperatures warm up, a more
rain/snow mix could occur as opposed to all snow during the night
time. Keep this in mind when traveling through the upcoming week.
High temperatures through the rest of the week will decrease very
slowly as the area of low pressure eventually makes its way through
the Great Lakes and off to the east, going from mid to upper 30s on
Wednesday into the upper 20s and lower 30s next Saturday and
Sunday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1144 PM CST Sat Nov 26 2016
Widespread dense fog will persist across the forecast area through
15Z Sunday. Although the fog and visibilities will improve
through the late morning hours, IFR to LIFR ceilings will
continue through the day. Rain will lift into the region generally
after 00Z monday, becoming widespread after 06Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 36 36 45 36 / 0 100 70 50
INL 33 33 43 36 / 0 100 70 50
BRD 38 37 45 35 / 10 100 60 50
HYR 42 37 46 36 / 0 100 50 40
ASX 40 36 47 38 / 0 90 40 50
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 10 AM CST this morning for WIZ001>004-
006>009.
MN...Dense Fog Advisory until 10 AM CST this morning for MNZ010>012-
018>021-025-026-033>038.
LS...Small Craft Advisory from 7 PM this evening to 4 AM CST Tuesday
for LSZ121-146>148.
Small Craft Advisory from 3 PM this afternoon to 4 AM CST
Tuesday for LSZ142>145.
Small Craft Advisory from 7 PM this evening to 1 AM CST Monday
for LSZ140-141.
Small Craft Advisory from 7 AM Monday to 6 AM CST Tuesday for
LSZ140-141.
Gale Warning from 1 AM to 7 AM CST Monday for LSZ140-141.
&&
SHORT TERM...JJM
LONG TERM...JTS
AVIATION...GraningHazardous weather outlook, Nov 26, 11:11 PM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1111 PM CST SAT NOV 26 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271145- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1111 PM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD FOG WILL LEAD TO POOR VISIBILITY AND POSSIBLY SLICK SPOTS ON ROADS...SIDEWALKS AND ELEVATED SURFACES. A DENSE FOG ADVISORY IS IN EFFECT FOR THE REGION THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL SPREAD ACROSS THE NORTHLAND SUNDAY NIGHT AND MONDAY...WITH POSSIBLE THUNDERSTORMS MONDAY AFTERNOON. THE RAIN MAY MIX WITH SNOW AT TIMES ACROSS THE MINNESOTA ARROWHEAD AND IRON RANGE REGION SUNDAY NIGHT. RAINFALL MAY BE LOCALLY HEAVY. THE RAIN WILL BECOME A WINTRY MIX MONDAY NIGHT AND EARLY TUESDAY MORNING...THEN TRANSITION TO PRIMARILY SNOW DURING THE DAY TUESDAY. A SLOW MOVING LOW PRESSURE SYSTEM WILL KEEP SNOW CHANCES ACROSS THE REGION THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PRECIPITATION TYPES AND AMOUNTS MONDAY AND TUESDAY TO THE NATIONAL WEATHER SERVICE. SPOTTERS AND THE PUBLIC CAN ALSO REPORT PRECIPITATION TYPE WITH THE FREE M-PING SMARTPHONE APP. LSZ121-140>148-271145- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1111 PM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL INCREASE OUT OF THE EAST SUNDAY NIGHT THROUGH TUESDAY...RESULTING IN BUILDING WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT. GALE FORCE GUSTS WILL BE POSSIBLE DURING THIS TIME. GRANING MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 10:05 PM CST | Small Craft Advisory | DLH | 54 hr | |
| Nov 27, 4:01 AM CST | Small Craft Advisory | DLH | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.